I had a root canal done now I am in pain?



 

Question: I had a root canal done about a month ago. I was supposed to return to the dentist 2 weeks later but because of covid-19, they cancelled. I started getting a bit of pain in the area where the root canal was done and a bad taste in my mouth. I called my dentist and they called in a prescription for amoxicillin. One week later, nothing had changed. I called the dentist and they had me come in. The dentist prescribed me Clindamycin 4 times a day for 10 days. I’m currently on day 4 of taking this. The taste has gone away. The pain is not fully gone but better. My tongue still has a light film on it. I have spina bifida and while showering yesterday, I noticed I have 2 hive like welts near where the spina bifida cyst is.  (picture attached) Also the lymph node near my groin area is tender. I don’t feel sick or have a fever so I’m wondering if these things could be side effects of the Clindamycin?

Answer: Hi. I have received and read your question. Based on the information you have provided I believe this may be be caused by the Clindamyci. I would recommend you speak to your Dentist once more and discuss with him/her the possibility of using an alternative such as cephalexin, azithromycin or clarithromycin. If situation persists you should consult with your primary care physician.

Here Is some more information:

Common Clindamycin side effects may include:

  • nausea, vomiting, stomach pain;
  • mild skin rash; or
  • vaginal itching or discharge;

Side effects requiring medical assistance:

– any change in bowel habits;

– severe stomach pain, diarrhea that is watery or bloody;

– little or no urination; or

– a metallic taste in your mouth (after clindamycin injection).

Dr. Deepak Patel



 

Doctor Answers And Comments Below:

avatar
  Subscribe  
Notify of